iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatrynocturnal erectionCan diabetes be the reason for my multiple erections during sleep?

Why do I get multiple erections during sleep?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Parth Nagda

Medically reviewed by

Dr. Vinodhini J.

Published At February 20, 2020
Reviewed AtFebruary 20, 2020

Patient's Query

Hello doctor,

I am 56 years old, diabetic with high blood pressure. In the last four years, when I am sleeping I have multiples erections, dreams and not a calm night of sleep. My wife always complains and we argue because during day time I have no desires and it is very hard to have an erection and this makes more friction between us. Sometimes we take a month to have intercourse. We have been together for almost 22 years. The problem of erection during sleep time started with fewer times and now it is getting worse sometimes six times during a night. I really need some help to have a calm night. What do you suggest?

I am currently taking medications for diabetes and high blood pressure along with Insulin and Baby Aspirin.

Answered by Dr. Parth Nagda

Hi,

Welcome to icliniq.com.

Firstly, you will need good control of your sugar levels. It will help with the erection problem and sleep. Start a good exercise regimen and lose some weight.

Also search on the internet for Kegel's exercises and do them daily. It will help strengthen the muscles at the base of the penis and help with good erections. Also, start a good multivitamin with a lot of B-complex group of vitamins. Finally, for a few times, you can try taking Sildenafil or Tadalafil to help with getting erections.

For sleeping, you should try taking something harmless initially like Melatonin supplements, or you can try to take something which will give you sleep and also help with your stress such as Mirtazapine 7.5 or Vilazodone 20 mg which do not have any sexual side effects.

Patient's Query

Thank you doctor,

I have been taking Viagra for the lack of erection during the day, but during my sleep time, it is worse, even when I have not taken Viagra my erections are constant during my sleep time. I wake up tired, anxious and stressed. How can I get the medication you mentioned? I need something that could help me calm down during sleep. It is becoming a problem, my wife cannot sleep either. She is concerned and upset about it. Please help.

Answered by Dr. Parth Nagda

Hi,

Welcome back to icliniq.com.

The medicines I have mentioned are usually prescribed by psychiatrists. Apart from those, you can take Melatonin 5 or 10 mg. It is available in any pharmacy over the counter and does not need a prescription. You can try taking that daily at night. Apart from that, you can try some sleep hygiene methods like

1. Maintain good temperature, no noise or light.

2. Do not watch laptop, tv or phone one hour prior to bed.

3. Avoid caffeine, alcohol or tobacco two hours prior to sleeping.

4. Avoid exercises three hours before sleeping.

5. Take warm milk at bedtime.

6. Go to bed only when sleepy and avoid other activities on bed. Use the bed only for sleeping and sex.

7. If you do not get sleep, do not toss and turn, get up, go to another room, walk for about 10-15 minutes, come back and lie down. See for 10 minutes if not sleepy go out again.

8. Try deep breathing exercises, progressive muscle relaxation techniques, yoga or meditation. It will also help.

Patient's Query

Thank you doctor,

Do you think my PCP doctor can give me the prescription for any of those medicines or do I need to set up an appointment with a psychiatrist in person? Last night from the time between 2 AM to 6 AM my wife noticed that I had erections six times and this always ends in bad argues.

Answered by Dr. Parth Nagda

Hi,

Welcome back to icliniq.com.

Yes, your primary care physician can give you a prescription for Mirtazapine 7.5 or Amitriptyline 25 - 50 mg, which should help with your sleep issues.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Parth Nagda
Dr. Parth Nagda

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy